MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the powerflex extreme 6x4 ruptured while the pressure was raised during inflation of the balloon.Therefore, the balloon could not be used.There was no reported injury to the patient.The procedure being performed was an arteriovenous fistulagram (avf) with pta.The device will be retuned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6.As reported, the powerflex extreme 6 x 4 ruptured while the pressure was raised during inflation of the balloon.Therefore, the balloon could not be used.There was no reported injury to the patient.The procedure being performed was an arteriovenous fistulagram (avf) with pta.The product was returned for analysis.One non-sterile powerflex extreme 6 x 4 80cm balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies were detected by the naked eye.Per functional analysis, the unit was pre-inspected, and a lab sample inflator-deflator was attached to the inflation lumen on the hub of the unit and positive pressure was applied.A leakage was observed coming out from the guidewire lumen tip of the powerflex extreme unit while inflating the device.It seems the water filling the balloon was leaking into the guidewire lumen.The unit was then thoroughly inspected and a rupture on the guidewire lumen was observed near the proximal seal, between the proximal seal and the marker band area.Per microscopic analysis, sem was performed; results showed that the guidewire tubing of the unit was had two ruptured conditions.The outer surface of the component presented scratch marks near one of the ruptures found.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the material could probably led to one of the ruptured conditions found.The other rupture presented holes.However, the exact cause of the observed holes on the guidewire tubing could not be conclusively determined during this analysis.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82193031 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed via device analysis as there were no anomalies noted on the balloon material.However, a leakage of water was observed coming from the distal tip¿s guidewire lumen.The exact cause of the event could not be determined.It is likely that the guidewire lumen was damaged and interacted with something rough or sharp which caused the noted holes on the inner wall of the guidewire lumen adjacent to the ruptured area on the balloon catheter.Based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least (b)(4) of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ the product analysis suggests that the event experienced by the customer may be associated to the manufacturing process.Therefore, a risk assessment and capa were initiated for further investigation.
 
Event or Problem Description
As reported, the powerflex extreme 6x4 ruptured while the pressure was raised during inflation of the balloon.Therefore, the balloon could not be used.There was no reported injury to the patient.The procedure being performed was an arteriovenous fistulagram (avf) with pta.The device will be retuned for evaluation.Multiple attempts were made without success to obtain additional information.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15109152
Report Number3009018440-2022-00013
Device Sequence Number20147502
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public(01)20705032001752(17)230430(10)82193031
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82193031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown